MAUDE Adverse Event Report: CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the doctor tried to use a 5mm angioguard for the carotid artery stenting (cas) procedure.However, the wire was kinked and could not be used because it could not cross the blood vessel.The angioguard associated with the reported wire kinking was not used to complete the procedure.The case was completed using a new angioguard device.There was no reported injury to the patient.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).No abnormalities were noted prior to use.Upon opening the package, the deployment sheath tip was not seated in the filter basket introducer but was manually inserted.The manual re-seating described above was not related to the docking step.No difficulty was encountered flushing the filter introducer and deployment sheath.Saline was noted within the coil dispenser at the green deployment sheath hub.The anti-migration clip closest to the filter introducer remained in place until after the filter basket was docked.Docking the filter basket into the deployment sheath was not difficult.No difficulty or abnormal manipulation was reported.No difficulty was encountered while docking the filter basket into the deployment sheath.The proximal end of the deployment sheath was in contact with the torque nut prior to removal from the coil dispenser, and the capture sheath coil dispenser was flushed per the ifu.The device passed through the carotid bifurcation without difficulty.The non-sterile 5 mm basket, medium support, angioguard rx for us carotid was received inside a clear plastic bag and unpacked for evaluation.The returned components consisted of the delivery sheath and the ecgw system inserted into the wire lumen of the delivery sheath, while the remaining components were not returned for analysis.Visual inspection confirmed that the filter basket was deployed and expanded, the distal tip of the ecgw system was unraveled, and a buckling condition was present on the delivery sheath approximately 29 cm from the distal tip with a length of 7 cm.Inspection using a vision system further identified kinking of the membrane wall of the filter basket.No additional abnormalities were observed on the returned components.Functional analysis related to the reported failure to cross was not performed due to the nature of the complaint.Based on the evaluation performed, the product analysis did not provide evidence to suggest that the observed conditions were related to the manufacturing or design process.The reported ¿delivery system ¿ failure to cross¿ could not be substantiated because this failure cannot be replicated in a laboratory setting and images were not provided for review.Additionally, the reported ¿distal tip (ecgw) ¿ kinked/bent¿ was not found during the evaluation.However, the malfunctions ¿distal tip (ecgw) ¿ unraveled/stretched¿ and ¿filter basket ¿ kinked/bent¿ were found during the analysis.The exact cause of these conditions cannot be determined.No anomalies were reported prior to inserting the device into the patient and difficulty was encountered while attempting to cross the lesion, therefore procedurally related factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the product labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), ¿warning: do not torque the guidewire.Do not torque a guidewire without observing corresponding movement of the tip; otherwise, vessel trauma could occur.Torquing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation.Always advance or withdraw the guidewire slowly.Never push, auger, withdraw or torque a guidewire that meets resistance.Resistance may be felt and/or observed using fluoroscopy by noting any buckling of the guidewire tip.Determine the cause of resistance under fluoroscopy and take the necessary remedial action.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the doctor tried to use a 5mm angioguard for the carotid artery stenting (cas) procedure.However, the wire was kinked and could not be used because it could not cross the blood vessel.The angioguard associated with the reported wire kinking was not used to complete the procedure.The case was completed using a new angioguard device.There was no reported injury to the patient.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).No abnormalities were noted prior to use.Upon opening the package, the deployment sheath tip was not seated in the filter basket introducer but was manually inserted.The manual re-seating described above was not related to the docking step.No difficulty was encountered flushing the filter introducer and deployment sheath.Saline was noted within the coil dispenser at the green deployment sheath hub.The anti-migration clip closest to the filter introducer remained in place until after the filter basket was docked.Docking the filter basket into the deployment sheath was not difficult.No difficulty or abnormal manipulation was reported.No difficulty was encountered while docking the filter basket into the deployment sheath.The proximal end of the deployment sheath was in contact with the torque nut prior to removal from the coil dispenser, and the capture sheath coil dispenser was flushed per the ifu.The device passed through the carotid bifurcation without difficulty.The device will be returned for evaluation.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key24329588
Report Number1016427-2026-00011
Device Sequence Number15900418
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)261231(10)35272121
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number501814RMC
Device Lot Number35272121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown